MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA22-40/I13-40
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Occlusion (1984); Thrombosis (2100); Thrombus (2101)
Date of Event 11/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Device remains implanted.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa).Approximately six (6) months post initial procedure, the patient presented emergently with a cold leg and was identified with an acutely thrombosed graft.The physician implanted a vela suprarenal stent graft extension to resolve this event.Reportedly the patient is doing well.
 
Additional Manufacturer Narrative
The reported adverse event / incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event / incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number / lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event / incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event / incident was completed.An examination of medical records and / or medical imaging received by endologix shows an urgent presentation, occlusion of the aortic stent graft, and secondary endovascular procedure event / incident being confirmed.This is consistent with the reported adverse event / incident.The most likely causation for the reported complete occlusion below the renal arteries is likely anatomy related due to the pre-existing condition of aiod (aorto-iliac occlusive disease).The final patient status was reported as doing well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events / incidents.Device iteration is afx2.Corrections: g1, 2: contact office- name has been updated.G4: date of received by manufacturer.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11042111
Report Number2031527-2020-00376
Device Sequence Number16399777
Product Code MIH
UDI-Device Identifier00818009015075
UDI-Public(01)00818009015075(17)230121
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Model NumberBEA22-40/I13-40
Device Lot Number2325737008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer02/09/2021
Initial Report FDA Received Date12/18/2020
Supplement Report FDA Received Date02/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR